Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2020, 6:51 PM CDT for Lincoln County, Saint Charles County, Warren County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 6:51 PM CDT (23:51 UTC)
- Expired
- Jun 22, 2020, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
199 WUUS53 KLSX 222351 SVRLSX MOC113-183-219-230030- /O.NEW.KLSX.SV.W.0081.200622T2351Z-200623T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 651 PM CDT Mon Jun 22 2020 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... St. Charles County in east central Missouri... Southeastern Lincoln County in east central Missouri... East central Warren County in east central Missouri... * Until 730 PM CDT. * At 651 PM CDT, a severe thunderstorm was located near Moscow Mills, moving southeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis, Dardenne Prairie, Troy, Weldon Spring, Wright City, Cottleville, St. Paul, Moscow Mills, Innsbrook, New Melle, Josephville, Augusta, Fountain N' Lakes, Chain of Rocks, Weldon Spring Heights and Harvester. This includes Interstate 70 in Missouri between exits 199 and 227. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3886 9110 3901 9091 3881 9046 3854 9092 TIME...MOT...LOC 2351Z 304DEG 24KT 3890 9094 HAIL...<.75IN WIND...60MPH $$ Byrd
2 follow-up statements
802
WWUS53 KLSX 230013
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
713 PM CDT Mon Jun 22 2020
MOC113-230022-
/O.CAN.KLSX.SV.W.0081.000000T0000Z-200623T0030Z/
Lincoln MO-
713 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Missouri.
LAT...LON 3889 9086 3887 9082 3888 9081 3890 9081
3892 9073 3891 9072 3892 9072 3892 9071
3881 9046 3854 9092 3884 9109
TIME...MOT...LOC 0012Z 304DEG 24KT 3882 9079
$$
MOC183-219-230030-
/O.CON.KLSX.SV.W.0081.000000T0000Z-200623T0030Z/
St. Charles MO-Warren MO-
713 PM CDT Mon Jun 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR ST. CHARLES AND EAST CENTRAL WARREN COUNTIES...
At 712 PM CDT, a severe thunderstorm was located over Josephville,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis,
Dardenne Prairie, Weldon Spring, Wright City, Cottleville, St. Paul,
Innsbrook, New Melle, Josephville, Augusta, Weldon Spring Heights,
Harvester, Defiance, Flint Hill and Foristell.
This includes Interstate 70 in Missouri between exits 199 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3889 9086 3887 9082 3888 9081 3890 9081
3892 9073 3891 9072 3892 9072 3892 9071
3881 9046 3854 9092 3884 9109
TIME...MOT...LOC 0012Z 304DEG 24KT 3882 9079
HAIL...<.75IN
WIND...60MPH
$$
Byrd953
WWUS53 KLSX 230030
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
730 PM CDT Mon Jun 22 2020
MOC183-219-230039-
/O.EXP.KLSX.SV.W.0081.000000T0000Z-200623T0030Z/
St. Charles MO-Warren MO-
730 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR ST. CHARLES AND EAST CENTRAL
WARREN COUNTIES WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds up to 50 mph are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Missouri.
LAT...LON 3889 9086 3887 9082 3888 9081 3890 9081
3892 9073 3891 9072 3892 9072 3892 9071
3881 9046 3854 9092 3884 9109
TIME...MOT...LOC 0029Z 304DEG 24KT 3876 9068
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:25 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 22, 6:25 PM CDT, 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 625 PM CDT Mon Jun 22 2020 .SHORT TERM... (Through Late Tuesday Night) Issued at 233 PM CDT Mon Jun 22 2020 Showers and thunderstorms have focused along a south/southwest to north/northeast axis of surface convergence. This axis should slowly move eastward over the next several hours. However, the synoptic cold front around 0000 UTC will likely be near a KCOU>>KUIN line. This front likely will attempt to become the main focus for storms during the late evening into the early overnight hours. However, it likely will enter an environment at least partially worked over by ongoing thunderstorms. Therefore, these storms should weaken as they continue southeastward along the cold front. Some of the storms through early evening may be strong to severe, with damaging winds and large hail the main threats. The coverage of storms along this front should also lessen tonight as low-level convergence weakens and stronger forcing for mid/upper level ascent slides eastward out of the area. The front should exit the southeastern CWA around 0900 UTC give or take a couple of hours. Behind the front, cooler and more stable air will infiltrate the region cutting off any chances of showers or storms. Mostly dry weather is favored on Tuesday, but did add the mention of isolated showers as a weak secondary cold front slides through the area beneath cyclonic flow aloft. Left thunder mention out as the instability tomorrow afternoon as model soundings suggest updrafts will be capped by a strong temperature inversion between 775 and 675 hPa. The vast majority of the area though should stay dry and even the isolated shower activity likely would be light in nature. Therefore, the main thing people will notice for Tuesday will be the cooler and less humid airmass now in place over the mid-Mississippi Valley. Look for high temperatures to range from the upper 70s to low 80s across the area, or about 5 degrees below normal for the date. Decreasing cloudiness is expected Tuesday night as the diurnal cumulus dissipates by early evening. A mostly clear and seasonably cool night should be in store with forecast lows in the upper 50s to low 60s. Gosselin .LONG TERM... (Wednesday through Next Monday) Issued at 233 PM CDT Mon Jun 22 2020 (Wednesday - Thursday) Not much change in the upper air pattern for the middle of the work week as a closed mid/upper level low remains quasi-stationary over the Great Lakes. Seasonably cool and mostly dry conditions with low humidity should remain in place across our region as a result. An isolated shower or weak thunderstorm may be possible during the heat of each day, but by and large it looks dry. Temperatures likely will also moderate slightly each day as the airmass slowly modifies. By Thursday, highs in the mid to upper 80s are forecast for much of the area. (Thursday Night - Next Monday) A more active regime still looks possible toward the end of the work week and into next weekend as both the GEFS/EPS depict midlevel flow that becomes more zonal. At the surface, a warm front is forecast to slowly progress through the area Thursday night into Friday. This feature could help provide the focus for shower and thunderstorm development as a shortwave trough moves out of the south-central Plains. This warm front likely will make it north of the area by late Friday, before attempting to move southward as a cold front as another shortwave embedded within zonal flow aloft moves across. Uncertainty with the evolution of this frontal boundary this weekend is high and will have a big impact on sensible weather (precipitation chances and temperatures). Maintained PoPs slightly above climatology given these uncertainties for this period with a slight focus on the afternoon/evening hours each day. Temperatures should be above normal day and night, but specific highs especially are difficult due to the uncertainty with the frontal placement and its impacts to clouds and precipitation chances. For now, have generally upper 80s to low 90s each day with lows in the upper 60s to mid 70s. These values would be about 5 degrees above normal. Humidity should also be on the increase beginning on Friday so peak heat index values may approach 100 degrees. Gosselin && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 620 PM CDT Mon Jun 22 2020 Scattered showers and thunderstorms should weaken this evening and exit the area over the next few hours ahead of a cold front. The metro terminals will be impacted in the first 1-2 hours and have a TEMPO group for MVFR visibilities and thunderstorms. For KCOU and KUIN, the front has just cleared both of them so dry/VFR conditions with a northwest wind are forecast for the remainder of the valid TAF period. The front should clear the metro terminals by late evening, with winds veering to the northwest. An isolated shower is possible Tuesday afternoon, but vast majority of the area should stay dry so no mention in the TAFs. Northwest winds may become a bit gusty at Quincy tomorrow, but generally stay around 10 knots or less elsewhere. SPECIFICS FOR KSTL: A cluster of thunderstorms likely will impact the terminal in the initial hour or so of the forecast. MVFR visibilities with the thunderstorms are expected. Variable winds are forecast until the cold front moves through around 0200 or 0300 UTC. Behind the front, dry/VFR conditions are forecast along with northwest winds around 10 knots through the day on Tuesday. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 22, 2:51 PM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 251 PM CDT Mon Jun 22 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 251 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely across the area through early this evening. Some of the storms may be strong to severe with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms across parts of the area Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail to the National Weather Service. Gosselin
In the hours before
Local storm report, Jun 22, 3:03 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 NNW BOWLING GREEN 39.40N 91.25W
06/22/2020 M0.50 INCH PIKE MO LAW ENFORCEMENT
5-10 MINUTES OF HAIL.
&&Local storm report, Jun 22, 3:38 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN 4 WSW VERSAILLES 39.85N 90.72W
06/22/2020 M1.50 INCH BROWN IL TRAINED SPOTTER
FELL IN HALF AN HOUR.
&&
MABLocal storm report, Jun 22, 5:10 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 SE FARMERSVILLE 39.44N 89.65W
06/22/2020 MONTGOMERY IL EMERGENCY MNGR
NUMEROUS ROADS FLOODED IN THE FARMERSVILLE
AND WAGGONER AREAS. MACOUPIN CREEK IS OUT OF
ITS BANKS IN FARMERSVILLE.
0500 PM HEAVY RAIN FARMERSVILLE 39.44N 89.65W
06/22/2020 M3.90 INCH MONTGOMERY IL EMERGENCY MNGR
RAINFALL SO FAR TODAY.
&&Local storm report, Jun 22, 5:13 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 SW FLINT HILL 38.84N 90.88W
06/22/2020 M2.23 INCH ST. CHARLES MO COCORAHS
&&
MABLocal storm report, Jun 22, 5:50 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 2 SSW LAKE SAINT LOUIS 38.76N 90.80W
06/22/2020 ST. CHARLES MO PUBLIC
A COUPLE OF INCHES OF WATER OVER WEST BOUND
LANE OF HIGHWAY N ABOUT A MILE WEST OF
INTERSECTION WITH I-64.
&&
MABLocal storm report, Jun 22, 6:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 2 W LAKE SAINT LOUIS 38.78N 90.82W
06/22/2020 M3.40 INCH ST. CHARLES MO COCORAHS
RAINFALL IN THE PAST 4 HOURS.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 26 min |
| Jun 22, 5:18 PM CDT | Flash Flood Warning | LSX | Saint Charles, Warren | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.